Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 123, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 27, 2009, 5:49 PM EDT for Forsyth County, Fulton County, Georgia. It took effect at Oct 27, 2009, 10:41 PM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2009, 5:49 PM EDT (21:49 UTC)
- In effect from
- Oct 27, 2009, 10:41 PM EDT
- Expired
- Oct 29, 2009, 8:07 AM EDT
- In force
- 33 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 272149 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 549 PM EDT TUE OCT 27 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC117-121-281149- /O.NEW.KFFC.FL.W.0123.091028T0345Z-091029T1312Z/ /APHG1.1.ER.091028T0345Z.091028T1200Z.091029T0712Z.NO/ 549 PM EDT TUE OCT 27 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE BIG CREEK NEAR ALPHARETTA * FROM THIS EVENING UNTIL THURSDAY MORNING. * AT 5 PM TUESDAY THE STAGE WAS 6.8 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 8 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 8 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 8 FEET ON FEB 23 2003. $$
6 follow-up statements
000 WGUS82 KFFC 280244 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1044 PM EDT TUE OCT 27 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING BIG CREEK TO RISE. SOME POINTS ALONG THE CREEK WILL CONTINUE TO EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG BIG CREEK SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC117-121-281644- /O.EXT.KFFC.FL.W.0123.091028T0241Z-091029T1500Z/ /APHG1.1.ER.091027T2143Z.091028T0600Z.091029T0900Z.NO/ 1044 PM EDT TUE OCT 27 2009 ...FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL THURSDAY MORNING. * AT 10 PM TUESDAY THE STAGE WAS 7.6 FEET...AND NEARLY STEADY. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 7 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 7.7 FEET TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * AT 8 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 7.7 FEET ON APR 1 2005. $$
000 WGUS82 KFFC 281233 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 833 AM EDT WED OCT 28 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES && GAC117-121-290233- /O.CON.KFFC.FL.W.0123.000000T0000Z-091029T1500Z/ /APHG1.1.ER.091027T2143Z.091028T1800Z.091029T0900Z.NO/ 833 AM EDT WED OCT 28 2009 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL THURSDAY MORNING. * AT 7 AM WEDNESDAY THE STAGE WAS 7.6 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 7.0 FEET. * AT 8.0 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD. $$ GAC059-133-219-290233- /O.EXT.KFFC.FL.W.0124.091028T1632Z-091029T1830Z/ /PNFG1.1.ER.091028T1632Z.091029T0000Z.091029T1230Z.NO/ 833 AM EDT WED OCT 28 2009 ...FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD. * FROM THIS AFTERNOON UNTIL THURSDAY AFTERNOON. * AT 7 AM WEDNESDAY THE STAGE WAS 9.6 FEET...AND FALLING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO BEGIN RISING AGAIN AND REACH FLOOD STAGE BY THIS AFTERNOON...THEN CONTINUE TO RISE TO NEAR 12.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES. $$
000 WGUS82 KFFC 281510 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1110 AM EDT WED OCT 28 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES && GAC117-121-290510- /O.EXT.KFFC.FL.W.0123.000000T0000Z-091029T1200Z/ /APHG1.1.ER.091027T2143Z.091028T0100Z.091029T0600Z.NO/ 1110 AM EDT WED OCT 28 2009 ...FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL THURSDAY MORNING. * AT 10 AM WEDNESDAY THE STAGE WAS 7.5 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 7.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER MIDNIGHT. * AT 8.0 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD. $$ GAC059-133-219-290510- /O.EXT.KFFC.FL.W.0124.091029T1500Z-091030T0651Z/ /PNFG1.1.ER.091029T1500Z.091029T1800Z.091030T0051Z.NO/ 1110 AM EDT WED OCT 28 2009 ...FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD. * FROM TOMORROW LATE MORNING UNTIL LATE THURSDAY NIGHT. * AT 10AM WEDNESDAY THE STAGE WAS 9.3 FEET...AND FALLING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 11.2 FEET BY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. * AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES. $$
000 WGUS82 KFFC 281948 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 PM EDT WED OCT 28 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN GEORGIA... OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES && GAC117-121-290948- /O.CON.KFFC.FL.W.0123.000000T0000Z-091029T1200Z/ /APHG1.1.ER.091027T2143Z.091028T1930Z.091029T0600Z.NO/ 348 PM EDT WED OCT 28 2009 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL THURSDAY MORNING. * AT 3 PM WEDNESDAY THE STAGE WAS 7.6 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 7.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER MIDNIGHT. * AT 8.0 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD. $$ GAC059-133-219-282018- /O.CAN.KFFC.FL.W.0124.000000T0000Z-091030T0651Z/ /PNFG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 348 PM EDT WED OCT 28 2009 THE FLOOD WARNING IS CANCELLED FOR THE OCONEE RIVER NEAR PENFIELD. * AT 3 PM WEDNESDAY THE STAGE WAS 8.9 FEET...AND FALLING. * FLOOD STAGE IS 11.0 FEET. * THE RIVER SHOULD BEGIN TO RISE THIS EVENING TO AROUND 10.5 FEET BY THURSDAY...THEN FALL THEREAFTER. $$
000 WGUS82 KFFC 290100 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 900 PM EDT WED OCT 28 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES && GAC117-121-291500- /O.EXT.KFFC.FL.W.0123.000000T0000Z-091029T2212Z/ /APHG1.1.ER.091027T2143Z.091029T0600Z.091029T1612Z.NO/ 900 PM EDT WED OCT 28 2009 ...FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL THURSDAY EVENING. * AT 8 PM WEDNESDAY THE STAGE WAS 7.8 FEET...AND SLOWLY RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 7 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 8 FEET TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * AT 8 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 8.0 FEET ON FEB 23 2003. $$
000 WGUS82 KFFC 291207 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 807 AM EDT THU OCT 29 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES && GAC117-121-291307- /O.CAN.KFFC.FL.W.0123.000000T0000Z-091029T2212Z/ /APHG1.1.ER.091027T2143Z.091029T0300Z.091029T0809Z.NO/ 807 AM EDT THU OCT 29 2009 THE FLOOD WARNING IS CANCELLED FOR THE BIG CREEK NEAR ALPHARETTA. * AT 7 AM THURSDAY THE STAGE WAS 5.4 FEET...AND FALLING. * FLOOD STAGE IS 7.0 FEET. * THE CREEK LEVEL WILL CONTINUE TO FALL TO AROUND 3 FEET BY FRIDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 27, 4:13 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 27, 4:13 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 413 PM EDT TUE OCT 27 2009 .SYNOPSIS... INTENSE NEGATIVELY TILTED SHORT WAVE QUICKLY LIFTING OUT OF THE MID-SOUTH IN RESPONSE TO NEXT RAPIDLY DIGGING DEEP UPPER TROUGH IN THE WESTERN U.S. THE FIRST SYSTEM WILL LIFT NE INTO THE MID-ATLANTIC AND OUT OF THE SE THIS EVENING. VERY HIGH AMPLITUDE PATTERN EXPECTED TO CONTINUE INTO THE WEEKEND AS DEEP FULL-LATITUDE UPPER TROUGH SLOWLY PROGRESSES INTO THE CENTRAL U.S...AND A BROAD...HIGH AMPLITUDE RIDGE DEVELOPS OFF THE EAST COAST. BY THE WEEKEND...THE CENTRAL U.S. TROUGH WILL LIFT NE...SIMILAR TO THE CURRENT SYSTEM. AS THE MODELS CONTINUE TO ADVERTISE A CHANGE TO A LONG-FETCHED...MUCH DRIER...LESS ACTIVE WNW FLOW ACROSS THE ENTIRE U.S. 19 && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... MAIN CONCERN FOR THE SHORT TERM REMAINS FOCUSED ON STRONG NEGATIVELY TILTED SHORT WAVE ROTATING THROUGH THE CWA AT THIS TIME. MODELS IN GOOD AGREEMENT THROUGH THE SHORT TERM. AS EXPECTED YESTERDAY...HEAVIEST PRECIPITATION ASSOCIATED WITH THIS FEATURE LIFTING NE THROUGH THE CWA AT THIS TIME. GENERAL RAINFALL AMOUNTS OF 0.75 TO 1.0 INCH 12Z-18Z...WITH AN ADDITIONAL 1.0-1.5 INCHES EXPECTED BY 00Z AS THE AXIS OF STRONG PVA/VV AND ASSOCIATED HEAVIER RAIN...ALONG WITH ISOLD TSRA...LIFTS NE ACROSS THE AREA DURING THIS TIME FRAME. HEAVIEST RAIN SO FAR HAS BEEN ACROSS N GA. PLAN TO CANCEL PORTIONS OF THE FLOOD WATCH WEST OF BLAIRSVILLE...CUMMING...ATLANTA WITH THIS UPDATE...AS RAINFALL IN NW GA HAS BEEN LESS AND ADDITIONAL RAINFALL THERE WILL BE LESS THAN 0.50 INCH. ELSEWHERE...WILL LET THE WATCH RUN UNTIL 8 PM EDT...THEN EXPIRE. BAND OF HEAVIER TSRA DEVELOPING ACROSS EASTERN GULF PROGGED BY ALL MODELS TO AFFECT MAINLY N FL/FAR SE GA THROUGH THE EVENING. SEVERE THREAT REMAINS MINIMAL AS WEDGE HOLDS STRONG ACROSS N GA. LATEST SFC ANALYSIS SHOWS WEDGE NEAR A EUF-VDI LINE...WITH DEWPOINTS IN THE 50S NORTH AND 60S SOUTH OF THIS BOUNDARY. DEEPENING SFC LOW NOTED ACROSS MS/AL...MAY CAUSE WEDGE TO LIFT SLIGHTLY NORTH DURING THE EVENING. SPC HAS OUTLOOKED S GA FOR SLIGHT RISK...CLIPPING FAR SOUTHERN PARTS OF TELFAIR AND TOOMBS COUNTIES. HOWEVER...BEST SHEAR TRACKING ACROSS THE AREA NOW...AND AS INSTABILITY INCREASES TO MARGINAL LEVELS...SHEAR AND UPPER SHORT WAVE WILL LIFT NE OF THE AREA. WILL NEED TO WATCH CELLS TRACKING NE ALONG WEDGE BOUNDARY FOR ROTATION DURING THE NEXT 4-6 HOURS...ESPECIALLY THOSE THAT PRODUCE CG LIGHTNING. OTHERWISE...FEEL THAT SEVERE THREAT IS MINIMAL AND VERY ISOLATED. DO NOT PLAN TO INCLUDE ANY THREAT OF TSRA AFTER 00Z...AS BEST UPPER SUPPORT GONE AT THAT POINT. FOR POPS...WILL CONTINUE WITH LIKELY POPS EASTERN ZONES THROUGH 06Z...AND CHANCE POPS WEST. CURRENT TRENDS SHOW THAT THESE MAY NEED TO BE REDUCED FURTHER DURING THE EVENING. PCPN AFTER 06Z WILL BE CONFINED TO SPOTTY -SHRA AND DRIZZLE...WHICH MAY LINGER IN THE MORNING ACROSS NC/NE AREAS. HOWEVER...STRONG NVA AND DOWNSLOPING WEST WINDS SHOULD HELP IN CLEARING THINGS OUT RATHER NICELY BY MID-DAY WED. THE SYNOPTIC NATURE OF THIS SYSTEM NOT CONDUCIVE TO LINGERING LOW-LEVEL MOISTURE...SUCH AS THE RECENT PAST TWO SYSTEMS. FOR TEMPS...FEEL A MAV/MET MOS BLEND IN ORDER MOST OF THE SHORT TERM. MET MOS LOOKS A LITTLE TOO COLD FOR TONIGHT...GIVEN GENERAL LOW-LEVEL WARM ADVECTION SPREADING NORTHWARD. PREFER WARMER MAV MOS FOR WED WITH INCREASED SUNSHINE AND DOWNSLOPING WINDS. LITTLE DIFFERENCE AMONG MAV/MET MOS FOR WED NIGHT LOWS. DISTINCT WARM ADVECTION WING INTO CENTRAL GA NOTED IN ADVANCE OF DEEPENING SOUTH CENTRAL U.S. SYSTEM. MID-HIGH LEVEL MOISTURE WILL RAPIDLY SPREAD N...KEEPING TEMPS MORE IN LINE WITH WARMER MET MOS MINS. THIS WARM ADVECTION PATTERN SHOULD BRING A CHANCE OF SHRA TO MAINLY THE WESTERN PARTS OF THE CWA THU AFTERNOON. INSTABILITY REMAINS MINIMAL AT THIS POINT...SO WILL NOT INTRODUCE THUNDER. .LONG TERM /FRIDAY THROUGH TUESDAY/... THE INCREASINGLY HIGH AMPLITUDE PATTERN THU-SAT RESULTING IN FURTHER DEEPENING/DEVELOPMENT OF THE DEEP FULL-LATITUDE TROUGH IN THE CENTRAL U.S. THE STRONG SUBTROPICAL RIDGE ALIGNED ALONG THE EAST COAST WILL SLOW THE EASTWARD PROGRESSION OF THIS SYSTEM. THUS...GFS/ECMWF IN GOOD AGREEMENT THAT THE MAIN EFFECTS OF THIS SYSTEM INTO THE SE U.S. WILL BE DELAYED...LIKELY NOT REACHING THE AREA UNTIL FRI NIGHT OR SAT...ALMOST 24 HOURS SLOWER THAN PREVIOUSLY THOUGHT. LIKE THE CURRENT SYSTEM...ONCE THE SYSTEM REACHES THE MID-SOUTH REGION...IT WILL QUICKLY TAKE ON A NEGATIVE TILT...ACCELERATE...AND LIFT RAPIDLY NE AND SHEAR OUT. THE BULK OF THE PCPN WITH THIS SYSTEM WILL AFFECT THE CWA LATE FRI-SAT...EXITING THE REGION SAT NIGHT/EARLY SUN. QPF AT THIS POINT MOSTLY IN THE 1.0 INCH RANGE...MAINLY ACROSS N GA...WITH WEAKENING DYNAMICS FURTHER SOUTH. DO NOT ANTICIPATE ANY MAJOR FLOOD PROBLEMS AT THIS TIME...BUT GIVEN TOTALLY SATURATED GROUND FROM TODAYS RAINFALL...WILL NEED TO WATCH QPF ADVERTISED ON LATER MODELS RUNS. SEVERE THREAT WILL ALSO NEED TO BE WATCHED. SPC HAS ALREADY OUTLOOKED AREAS IMMEDIATELY TO THE WEST OF US FOR FRI...AND COULD EASILY SEE THIS TRANSLATING FURTHER EAST ON THE NEXT UPDATE. HOWEVER...AS NOTED ABOVE...THE SYSTEM WILL BE RAPIDLY WEAKENING AS IT ROTATES THROUGH OUR AREA. CURRENT PROGGED INSTABILITY FOR SAT HIGHER THAN WITH CURRENT SYSTEM...AND WITH WARMER TEMPS AND LITTLE TO NO WEDGE SETUP...THE SEVERE THREAT WOULD APPEAR TO BE SOMEWHAT HIGHER. WILL DEFINITELY INCLUDE TSRA...BUT NOT MENTION ANY SEVERE AT THIS TIME. MAX/MIN TEMPS SHOULD AVERAGE AOA NORMAL THU-FRI WITH THE AREA PRIMARILY UNDER THE INFLUENCE OF THE WESTERN ATLANTIC UPPER RIDGE. THE MODELS REMAIN CONSISTENT IN ADVERTISING A MUCH DRIER PATTERN FOR NEXT WEEK WITH A TRANSITION TO A LONG FETCHED DRY WEST-NORTHWEST FLOW. THE GFS...IN PARTICULAR...SHOWING HIGHER AMPLITUDE SUN-WED OF NEXT WEEK THAN PREVIOUSLY ADVERTISED...WITH A TROUGH DEVELOPING ALONG THE EAST COAST. THIS WOULD KEEP GA IN DRY NW FLOW...SO WILL CONTINUE TO NOT ADVERTISE PCPN AFT SAT. ECMWF SHOWING LESS AMPLIFICATION...BUT STILL HINTING AT A MEAN EASTERN U.S. TROUGH EARLY NEXT WEEK. CONSIDERABLE DIFFERENCES NOTED AMONG THE ECMWF/GFS BEYOND MID-WEEK NEXT WEEK...WITH THE ECMWF SHOWING A TROPICAL SYSTEM LIFTING NE ACROSS THE SE U.S...WHILE THE LATEST GFS HOLDS A BROAD UPPER RIDGE OVER THE AREA. WITH REGARD TO TEMPS...LATEST MEX GUIDANCE SHOWING BELOW NORMAL TEMPS EARLY NEXT WEEK...IN RESPONSE TO HIGH AMPLITUDE EAST COAST TROUGH ON LATEST GFS RUNS. GIVEN LESS AMPLITUDE ADVERTISED BY GFS...WILL COMPROMISE...SHOWING MORE NORMAL READINGS UNTIL MODELS COME INTO BETTER AGREEMENT. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 52 74 50 72 56 / 70 10 0 10 20 ATLANTA 51 71 54 74 58 / 60 10 5 10 20 BLAIRSVILLE 47 68 47 68 55 / 70 20 0 10 20 CARTERSVILLE 49 70 48 74 56 / 60 10 5 10 20 COLUMBUS 54 75 58 78 64 / 40 5 10 20 20 GAINESVILLE 49 70 52 72 56 / 60 10 0 10 20 MACON 57 76 54 79 58 / 60 5 5 10 20 ROME 48 71 50 74 58 / 60 5 5 20 30 PEACHTREE CITY 51 72 50 75 56 / 50 5 5 10 20 VIDALIA 63 80 59 81 56 / 70 5 5 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...CLARKE...DAWSON...DEKALB...FORSYTH...GREENE... GWINNETT...HALL...JACKSON...LUMPKIN...MADISON...MORGAN... OCONEE...OGLETHORPE...ROCKDALE...TALIAFERRO...TOWNS...UNION... WALTON...WHITE...WILKES. && 19
Hazardous weather outlook, Oct 27, 9:15 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 915 AM EDT TUE OCT 27 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 915 AM EDT TUE OCT 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. MODERATE RAIN OVER PORTIONS OF NORTH GEORGIA MAY PRODUCE LOCALIZED FLOODING OF STREAMS...CREEKS AND MAINSTEM RIVERS. .SYNOPSIS... ABUNDANT GULF MOISTURE AND MARGINAL INSTABILITY OVER THE REGION WILL BRING LIGHT TO MODERATE RAIN ACROSS THE AREA...WITH ISOLATED THUNDERSTORMS POSSIBLE OVER CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. RAINFALL AMOUNTS AROUND 2 INCHES ARE EXPECTED ACROSS NORTH GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ISOLATED THUNDERSTORM DEVELOPMENT WILL BE FREQUENT LIGHTNING AND GUSTY WINDS. THE BEST PLACE FOR THESE THUNDERSTORMS TO OCCUR WILL BE SOUTH OF A COLUMBUS TO MACON TO AUGUSTA LINE THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL IS EXPECTED NORTH OF A LINE FROM WHITESBURG TO COVINGTON TO CRAWFORDVILLE THROUGH THIS EVENING...WHERE A FLOOD WATCH IS IN EFFECT UNTIL 8 PM. .DISCUSSION... INCREASED MOISTURE ALONG WITH A STRENGTHENING LOW LEVEL JET WILL SPREAD INLAND ACROSS SOUTHERN AND PORTIONS OF CENTRAL GEORGIA THROUGH TONIGHT. INSTABILITIES WILL BE MARGINAL BUT THERE MAY BE JUST ENOUGH WHEN COMBINED WITH THE LOW LEVEL JET TO SUPPORT DECENT SHEAR FOR ISOLATED THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS EXPECTED THURSDAY THROUGH SATURDAY...OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.